Mathematische Zeitschrift

, Volume 247, Issue 2, pp 319–335

Spin structures and spectra of ℤ2k-manifolds



We give necessary and sufficient conditions for the existence of pin± and spin structures on Riemannian manifolds with holonomy group ℤ2k. For any n≥4 (resp. n≥6) we give examples of pairs of compact manifolds (resp. compact orientable manifolds) M1, M2, non homeomorphic to each other, that are Laplace isospectral on functions and on p-forms for any p and such that M1 admits a pin± (resp. spin) structure whereas M2 does not.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Charlap, L.: Bieberbach groups and flat manifolds. Springer Verlag, Universitext, 1988Google Scholar
  2. 2.
    Dotti, I., Miatello, R.: Isospectral compact flat manifolds. Duke Math. J. 68, 489–498 (1992)Google Scholar
  3. 3.
    Dotti, I., Miatello, R.: Quaternion Kähler flat manifolds. Diff. Geom. Appl. 15, 59–77 (2001)CrossRefMathSciNetMATHGoogle Scholar
  4. 4.
    Friedrich, T.: Die Abhängigkeit des Dirac-Operators von der Spin-Struktur. Coll. Math. XLVII, 57–62 (1984)Google Scholar
  5. 5.
    Friedrich, T.: Dirac Operator in Riemannian Geometry. Am. Math. Soc. GSM 25, (1997)Google Scholar
  6. 6.
    Gilkey, P.B., Leahy, J.V., Park, J.: Spectral Geometry, Riemannian submersions and the Gromov-Lawson conjecture. Chapman & Hall, SAM, 1999Google Scholar
  7. 7.
    Lawson, H.B., Michelsohn, M.L.: Spin geometry. Princeton University Press, NJ, 1989Google Scholar
  8. 8.
    Miatello, R., Rossetti, J.P.: Flat manifolds isospectral on p-forms. J. Geom. Anal. 11, 649–667 (2001)MathSciNetMATHGoogle Scholar
  9. 9.
    Miatello, R., Rossetti, J.P.: Comparison of twisted Laplace p-spectra for flat manifolds with diagonal holonomy. Ann. Global Anal. Geom. 21, 341–376 (2002)CrossRefMathSciNetMATHGoogle Scholar
  10. 10.
    Miatello, R., Rossetti, J.P.: P-spectrum and length spectrum of compact flat manifolds. Jour. Geom. Anal. 13(4), 631–657 (2003)Google Scholar
  11. 11.
    Pfäffle, F.: The Dirac spectrum of Bieberbach manifolds. J. Geom. Phys. 35, 367–385 (2000)CrossRefMathSciNetGoogle Scholar
  12. 12.
    Sunada, T.: Riemannian coverings and isospectral manifolds. Ann. Math. 121, 169–186 (1985)MathSciNetMATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2004

Authors and Affiliations

  1. 1.FaMAF–CIEMUniversidad Nacional de CórdobaCórdobaArgentina

Personalised recommendations